Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 69, NWS San Angelo, TX

April 21, 2005Coleman County, Runnels County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 21, 2005, 8:55 PM CDT for Coleman County, Runnels County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2005, 8:55 PM CDT (01:55 UTC)
Expired
Apr 21, 2005, 9:30 PM CDT
In force
35 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Coleman County, TX, Runnels County, TX

The radar

The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 4:40 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:45 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 21, 4:45 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
445 PM CDT THU APR 21 2005

.UPDATE...
UPDATED THE FORECAST FOR THE NEWLY ISSUED SEVERE THUNDERSTORM
WATCH...WHICH COVERS ROUGHLY THE SOUTHEAST HALF OF WEST CENTRAL
TEXAS...UNTIL MIDNIGHT. THE CITIES OF BROWNWOOD...SAN ANGELO...
JUNCTION...SONORA AND SAN SABA ARE INCLUDED IN THIS WATCH.
GENERALLY CARRYING A 20-30 POP FOR THIS AREA. THE ETA SUGGESTS
850 MILLIBAR THETA E RIDGE SETUP ACROSS OUR SOUTHEAST COUNTIES
OVERNIGHT...AND THIS MAY KEEP STORMS DEVELOPING OR GOING IN
THAT AREA AFTER THE LOSS OF DAYTIME HEATING.

&&

.PREV DISCUSSION... (ISSUED 230 AM CDT THU APR 21 2005)

SHORT TERM...
BILOBAL UPPER LOW IS LOCATED THIS AFTERNOON OVER THE WESTERN
STATES WITH A BROAD SURFACE LOW CENTER EXTENDING FROM THE CENTRAL
PLAINS INTO OKLAHOMA. A COLD FRONT EXTENDS FROM THE SURFACE LOW
WITH THE SOUTHERN EXTREME NOW PUSHING THROUGH THE PANHANDLE.
NORTHERN SECTION OF THE PREFRONTAL TROUGH/DRY LINE BULGES EAST
WHERE IT INTERSECTS THE COLD FRONT ALONG THE RED RIVER AREA AND
THEN CURVES QUICKLY TO THE SOUTHWEST. WINDS HAVE SHIFTED TO THE
NORTHWEST IN SWEETWATER AND ABILENE WITH LOW CLOUDS SLOWLY
RETREATING SOUTH OVER THE SOUTHEASTERN TIER OF COUNTIES. COLD
FRONT WILL PUSH SOUTH INTO THE NORTHERN SECTIONS OF THE CWA THIS
AFTERNOON AND SHOULD HELP PUSH THE DRY LINE SOUTH/SOUTHEASTWARD
INTO THE SOUTHEASTERN COUNTIES BY LATE THIS EVENING. THE MODELS
ARE INDICATING THAT THE BEST DIURNAL HEATING THIS AFTERNOON WILL
BE OVER THE SOUTHEASTERN COUNTIES...AHEAD OF THE DRY LINE...THUS
THE SLIGHT RISK AREA PER SPC FOR LATER TODAY. HOWEVER...WITH A
STRONG CAP IN PLACE AND SUBSTANTIAL HEATING TIME LOST TO THE
PERSISTENT CLOUD COVER OVER THE SOUTHEASTERN COUNTIES AND WITH
JUNCTION SHOWING ONLY 73 DEGREES AT 2 PM...CONVECTIVE TEMPS IN THE
90S WILL NOT BE REACHED THIS AFTERNOON. AS A RESULT...WILL DELETE
POPS CWA WIDE FOR THIS EVENING. COLD FRONT SHOULD BISECT THE CWA
AFTER MIDNIGHT AND SHOULD CLEAR THE SOUTHERN COUNTIES BEFORE NOON
TOMORROW.

LONG TERM...
UPPER RIDGE BUILDS INTO THE SOUTHERN PLAINS THROUGH THE WEEKEND
ACCOMPANIED BY COOLER TEMPERATURES AND DRY CONDITIONS. THE NEXT
OPPORTUNITY FOR RAINFALL WILL BE LATE SUNDAY INTO MONDAY AS A WEAK
SHORTWAVE IS EJECTED FROM AN UPPER LEVEL SYSTEM LOCATED OFF THE
PACIFIC COAST AND MOVES INTO THE ERODING UPPER RIDGE OVER OUR
AREA...WILL LEAVE CURRENT POPS IN PLACE FOR THIS TIME PERIOD. IN
THE WAKE OF THIS DISTURBANCE...AN UPPER RIDGE BUILDS QUICKLY OVER
THE WESTERN STATES BEFORE DE-AMPLYFYING INTO BASICALLY A ZONAL FLOW
ALOFT AT THE END OF THE EXTENDED. THE MODELS ARE HINTING AT SOME
DRY LINE DERIVED ACTIVITY AT THE END OF THE EXTENDED. CONSIDERING
THE DRY PATTERN WE ARE CURRENTLY EXPERIENCING...WILL WAIT FOR A
FEW MORE MODEL RUNS BEFORE COMMITTING TO RAINFALL.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR ROUGHLY THE
SOUTHEAST HALF OF WEST CENTRAL TEXAS.

&&

19
Hazardous weather outlook, Apr 21, 2:52 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CDT THU APR 21 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-221952-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
252 PM CDT THU APR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

A DRYLINE WILL CONTINUE TO SLIDE SLOWLY EAST ACROSS WEST CENTRAL
TEXAS THIS AFTERNOON. AHEAD OF THE DRYLINE...A MODERATELY UNSTABLE
AIR MASS WILL PREVAIL. HOWEVER...A WARM LAYER OF AIR ALOFT WILL
CONTINUE TO ACT AS A CAP AND INHIBIT THUNDERSTORM FORMATION. IF
CONVERGENCE ALONG THE DRYLINE CAN PROVIDE ENOUGH LIFT...AN ISOLATED
THUNDERSTORM WILL BE POSSIBLE...MAINLY ALONG AND SOUTHEAST OF A
BROWNWOOD TO BRADY TO JUNCTION LINE. GIVEN THE UNSTABLE AIR MASS...IF
A STORM CAN DEVELOP...IT MAY QUICKLY REACH SEVERE LEVELS...WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY...AS A COLD FRONT
MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF THE HEARTLAND AND THE NORTHWEST HILL COUNTRY.

07

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:39 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels51 min
Apr 21, 7:44 PM CDTSevere Thunderstorm WarningSJTCrockett31 min
Apr 21, 7:44 PM CDTSevere Thunderstorm WarningSJTCallahan31 min
Apr 21, 7:52 PM CDTSevere Thunderstorm WarningSJTTom Green38 min
Apr 21, 8:00 PM CDTSevere Thunderstorm WarningSJTColeman30 min
Apr 21, 8:14 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher46 min
Apr 21, 8:14 PM CDTSevere Thunderstorm WarningSJTCallahan31 min
Apr 21, 8:20 PM CDTSevere Thunderstorm WarningSJTRunnels40 min
Apr 21, 8:31 PM CDTSevere Thunderstorm WarningSJTColeman29 min
Apr 21, 9:25 PM CDTSevere Thunderstorm WarningSJTColeman35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.